Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Uterine discomfort with low dose Tamoxifen?

I've only been on a low dose of Tamoxifen (5mg) for about a month and I've noticed a 'heaviness' in the low pelvic area. I've never felt it before, so obviously it's from the medicine. I know that Tamox is estrogenic to the uterus, but I didn't think I would feel anything so fast with such a low dose. So, if anyone can relate, what did your oncologist tell you to do, especially if your symptom started early on??? I really don't want to have to deal with ultrasounds, ablations, etc…. But, I'm worried I'm on the trajectory of uterine lining thickening.

I was hoping to stay on the Tamox for the 3 years, and I can handle the other symptoms so far, but not liking this one. And I don't really see any actions women take when they have this one particular symptom. Do you continue on the medication? Any input would be appreciated. (btw, I'm post menopausal).

Comments

  • veeder14
    veeder14 Member Posts: 269

    Hi breastquest,

    I'm sorry your having heaviness in the low pelvic area. After I had been on Tamoxifen, but 20 mg/daily, for a couple of months I figured something was wrong. I am post menopausal and kept having some kind of pain or pressure and knew I wasn't ovulating so didn't know what it was. I was being checked for ovarian cancer every 3-4 months with vaginal ultrasounds. At my 4 months ultrasound check up for that I was told that my uterine lining was 17 mm, and was 2mm when I started Tamoxifen so Tamoxifen was causing the uterine lining growth go out of control.

    It was a hard decision for me but I ended up getting a hysterectomy so I could continue taking Tamoxifen. Since having a thick uterus when menopausal is a cancer risk and there is some risk while taking Tamoxifen. I would suggest going to see your Gyn doctor and see if your lining is thickening or the problem is something else. I didn't think I'd ever make it through 5 years of Tamoxifen but finished 9 days ago. Still wishing I hadn't had to have the hysterectomy but better safe than sorry. I hope you can quickly find out what the issue is.

  • breastquest
    breastquest Member Posts: 7

    Thx, for your feedback! I am going to my gyn soon.